Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 497, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2006, 6:48 AM CDT for Kemper County, Neshoba County, Mississippi. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2006, 6:48 AM CDT (11:48 UTC)
- Expired
- Aug 30, 2006, 7:45 AM CDT
- In force
- 57 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
Counties Kemper County, MS, Neshoba County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 116 km from the middle of the area, began a volume at 11:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 3:52 AM CDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 30, 3:52 AM CDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 352 AM CDT WED AUG 30 2006 .DISCUSSION...TODAY THROUGH THURSDAY...THE FRONT IS CURRENTLY IN THE PROGRESS OF MOVING THROUGH THE CWA THIS MORNING. RADAR IS CURRENTLY SHOWING SOME ELEVATED SHOWER AND THUNDERSTORM ACTIVITY OCCURRING RIGHT ALONG TO JUST WEST OF THE NATCHEZ TRACE PARKWAY OVER NORTHEAST AND CENTRAL MISSISSIPPI. AS A RESULT...IVE BUMPED UP POPS ACROSS MY NORTHEAST ZONES THROUGH THE MORNING PERIOD. FOR TODAY...THE SOUTHERN EXTENSION OF THE UPPER LEVEL TROUGH WILL CONTINUE TO SWING EAST ACROSS THE REGION. THIS WILL ALLOW THE FRONT TO CONTINUE TO PUSH SOUTHEAST THROUGH THE FORECAST AREA. I EXPECT THE BEST POPS WILL BE ALONG AND AHEAD OF THE FRONT ACROSS MAINLY EAST AND SOUTHEAST MISSISSIPPI WHERE THE BETTER FORCING AND INSTABILITY REMAIN. MEANWHILE...HIGH PRESSURE TO THE NORTH WILL BUILD SOUTH ALLOWING COOLER DRIER AIR TO FUNNEL SOUTHWARD INTO THE REGION LESSENING RAIN CHANCES BEHIND FRONT. GUIDANCE REFLECTS THIS SO ILL NOT DEVIATE. BY TONIGHT THE FRONT WILL HAVE PUSHED WELL OUT OF THE FORECAST AREA WITH THE COOLER DRIER AIRMASS CONTINUING TO SPILL OVER THE ENTIRE REGION. THE FORECAST WILL MAINLY BECOME A TEMPERATURE FORECAST FROM HERE ON THROUGH THE REMAINDER OF THE SHORT TERM PERIOD. MODELS ARE IN PRETTY GOOD AGREEMENT IN SHOWING 13-15C 850MB TEMPERATURES OVER THE CWA TONIGHT. THIS SPELLS OVERNIGHT LOWS IN THE LOW TO MID 60S. GUIDANCE DOES A GOOD JOB IN REFLECTING AND I FIND TO REASON TO ARGUE. ON THURSDAY...THE COOLER DRIER CONDITIONS WILL CONTINUE TO BE FELT ACROSS THE ARKLAMISS. AS A RESULT OF THIS FALL LIKE AIRMASS...AFTERNOON HIGHS WILL REMAIN QUITE A BIT COOLER. MODELS AGAIN AREA IN GOOD AGREEMENT IN ADVERTISING 925MB TEMPERATURES IN THE 17-20C RANGE. THE SURFACE REFLECTION OF THIS WILL BE HIGHS IN THE MID TO UPPER 80S. ONCE AGAIN...GUIDANCE DOES A GOOD JOB IN SHOWING THIS SO ILL NOT DEVIATE. /19/ THURSDAY NIGHT THROUGH WEDNESDAY...NOT A WHOLE LOT TO TALK ABOUT FOR THE EXTENDED PORTION OF THE FORECAST AS THE FORECAST WILL REMAIN NEARLY UNCHANGED. THE OVERALL PATTERN WILL OFFER A LARGE CLOSED UPPER LOW OVER THE OHIO VALLEY LEAVING OUR AREA JUST TO THE E OF THE UPPER RIDGE AXIS AND IN THE SUBSIDENT N/NW FLOW. THIS WILL KEEP THE AIRMASS DRY AND COOL WITH PWS 1 TO 1.25 IN. THIS WILL RESULT IN NO PRECIP CHANCES FRI-SUN. AS WE ENTER THE FIRST PART OF NEXT WEEK. THE UPPER LOW OVER THE OHIO VALLEY WILL BE REPLACED BY A LARGER AND MORE POTENT UPPER LOW ACROSS THE PLAINS. THIS FEATURE WILL INCREASE THE UNCERTAINTY FOR THIS PERIOD AS WE WILL HAVE THE POSSIBILITY OF SEEING ONE OR A FEW DISTURBANCES ROTATE AROUND THE LOW AND LIKELY ANOTHER FRONT ENTER THE AREA. I AM NOT SURE WHERE THE MOISTURE RETURN WILL COME FROM SINCE THE FLOW WILL HAVE A NORTHERLY COMPONENT BUT AT SOME POINT THERE WILL BE ANOTHER SFC FRONT AND A DECENT S/W TO INCREASE LIFT. FOR THIS REASON...I SEE NO REASON TO DEVIATE FROM THE 20% SLIGHT CHANCE POPS THE MODEL IS OFFERING AT THIS TIME. AS FOR TEMPS...GUIDANCE HAS TRENDED DOWNWARD AGAIN FOR LOWS. THESE NEW VALUES LOOK GOOD AS THEY ARE EITHER WHAT WE PREV HAD OR CLOSE TO EARLIER VALUES. AS FOR HIGHS...COOLER WAS THE TREND AS WELL. I DONT QUITE BUY OFF ON THAT...ESPECIALLY FOR SAT/SUN AS THESE DAYS WILL BE WELL INTO THAT PERIOD WHERE THE AIRMASS WILL MODIFY AND WE SHOULD SEE DECENT WARMING DURING THE DAY. THE DRY AIRMASS SHOULD OFFER A LARGE DIURNAL AND WILL START LEANING THAT WAY. I WOULD LIKE TO GO WARMER AND MENTION 90S BUT JUST NOT THAT CONFIDENT YET. FOR MON-WED...THE UNCERTAINTY WITH THE NEXT SYSTEM AND INCREASING HIGH CLOUDS WILL MAKE THINGS TOUGHER. GUIDANCE LOOKS TO BE IN THE BALL PARK AND WILL JUST FOLLOW. GETTING A BIT AHEAD OF MYSELF...INDICATIONS ARE SUCH THAT THIS NEXT FRONT MAY BE STRONGER AND WE COULD SEE MUCH COOLER TEMPS THAN WITH THIS FIRST ONE. JUST THINKING OF FALL AFTER SUCH A HOT SUMMER. /CME/ && .AVIATION...EXPECT VFR CONDITIONS TO PREVAIL AT MOST SITES TODAY. A FEW SITES COULD SEE MVFR CONDITIONS FOR VISIBILITIES BETWEEN 09-12Z THIS MORNING AS A RESULT OF FOG. SHOWERS AND THUNDERSTORMS WILL AGAIN BE POSSIBLE TODAY...MAINLY AT KGTR...KMEI...AND KHBG AS A COLD FRONT CONTINUES TO SINK SOUTHEASTWARD THROUGH THE AREA. AS A RESULT...CONDITIONS COULD BRIEFLY DROP TO IFR AT THESE OR ANY OTHER SITE THAT SEES CONVECTION. VFR CONDITIONS WILL THEN PREVAIL AGAIN FOR MUCH OF WEDNESDAY NIGHT...EXCEPT AT SITES IN THE EAST AND SOUTHEAST THAT SAW RAINFALL WEDNESDAY. THESE SITES AGAIN COULD BECOME SUSCEPTIBLE TO MVFR CONDITIONS FOR VISIBILITIES AS A RESULT OF FOG. /19/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 86 65 86 65 / 23 8 0 0 MERIDIAN 87 66 87 62 / 40 11 0 0 VICKSBURG 87 65 88 62 / 12 7 0 0 HATTIESBURG 91 68 89 66 / 54 11 0 0 NATCHEZ 86 64 86 63 / 20 4 0 0 GREENVILLE 85 61 87 63 / 4 2 0 0 GREENWOOD 85 63 86 64 / 7 4 0 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/CME
Hazardous weather outlook, Aug 30, 4:13 AM CDT, 2 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 413 AM CDT WED AUG 30 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 301938- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 413 AM CDT WED AUG 30 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT WEDNESDAY SEPTEMBER 6TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:00 AM CDT | Severe Thunderstorm Warning | JAN | Leake | 33 min |
| Aug 30, 6:19 AM CDT | Severe Thunderstorm Warning | JAN | Neshoba | 26 min |
| Aug 30, 7:46 AM CDT | Severe Thunderstorm Warning | JAN | Kemper | 44 min |
| Aug 30, 8:14 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale, Newton | 46 min |
| Aug 30, 9:01 AM CDT | Severe Thunderstorm Warning | JAN | Lauderdale | 23 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.